Article Text

PDF

Cardiac arrest associated with hypokalaemia in a patient receiving mithramycin.
  1. Y. Bashir,
  2. C. R. Tomson
  1. Department of Neurology, General Hospital, Newcastle on Tyne, UK.

    Abstract

    The case is reported of a patient who developed severe hypokalaemia, leading to cardiac arrest, while receiving mithramycin for painful Paget's disease. The patient was also receiving antihypertensive and anti-anginal treatment including bendrofluazide, but plasma potassium before the administration of mithramycin was normal. Hypokalaemia has been reported in previous studies of the use of mithramycin but has received little attention. The drug should be used with great care in patients with cardiovascular disease and in those receiving diuretics.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.